Universiti Teknologi Malaysia Institutional Repository

Linear root water uptake by vegetation

Ali, Nazri and Rees, S. W. (2009) Linear root water uptake by vegetation. Malaysian Journal of Civil Engineering, 21 (2). pp. 110-124. ISSN 1823-7843

[img] PDF (Full Text) - Published Version
Restricted to Repository staff only

324Kb
[img] HTML - Published Version
33Kb

Abstract

The performance of a simple model with a linear root water extraction term that varies with time is presented in this paper. The research is based on the use of a one-dimensional form of Richard’s Equation for unsaturated moisture flow including a sink term. A numerical solution has been achieved via the finite element method for spatial discretisation along with a finite difference time-marching scheme. The model is assessed via a series of simulations of water uptake beneath uniform crop cover. A good correlation between the field data and simulated results has been achieved. This relatively straight forward approach is seemed more suitable for development and application to a range of geoengineering problems such as slope stability, shrinkage and heave prediction.

Item Type:Article
Uncontrolled Keywords:simulation, suction, tree root, unsaturated.
Subjects:T Technology > T Technology (General)
T Technology > TA Engineering (General). Civil engineering (General)
Divisions:Civil Engineering
ID Code:21042
Deposited By: Ramli Haron
Deposited On:09 Jan 2012 04:00
Last Modified:03 Dec 2013 00:39

Repository Staff Only: item control page